Alert archive / Tennessee / Wind Advisories in 2025
Wind Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Jan 5, 2025, 1:41 AM CST for 16 counties in Tennessee. It took effect at Jan 5, 2025, 3:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2025, 1:41 AM CST (07:41 UTC)
- In effect from
- Jan 5, 2025, 3:00 PM CST
- Expired
- Jan 5, 2025, 9:53 PM CST
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Perry County, TN, Rutherford County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WWUS74 KOHX 050741 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 141 AM CST Sun Jan 5 2025 TNZ056>063-075-077>080-093>095-052100- /O.NEW.KOHX.WI.Y.0001.250105T2100Z-250106T1200Z/ Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Brentwood, Murfreesboro, Franklin, Spencer, Lobelville, Columbia, Lewisburg, McMinnville, Altamont, Manchester, Coalmont, Clifton, Smyrna, Lawrenceburg, Waynesboro, La Vergne, Centerville, Woodbury, Tullahoma, Pulaski, Hohenwald, Linden, and Shelbyville 141 AM CST Sun Jan 5 2025 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...A portion of Middle Tennessee. * WHEN...From 3 PM this afternoon to 6 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Baggett
2 follow-up statements
287 WWUS74 KOHX 052101 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 301 PM CST Sun Jan 5 2025 TNZ056>063-075-077>080-093>095-060515- /O.CON.KOHX.WI.Y.0001.000000T0000Z-250106T1200Z/ Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Brentwood, Murfreesboro, Altamont, Coalmont, La Vergne, Lewisburg, Shelbyville, Tullahoma, Centerville, Franklin, Spencer, Manchester, Woodbury, Waynesboro, Clifton, Pulaski, Lobelville, Hohenwald, Columbia, Smyrna, McMinnville, Linden, and Lawrenceburg 301 PM CST Sun Jan 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 35 mph. * WHERE...A portion of Middle Tennessee. * WHEN...Until 6 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 21
034 WWUS74 KOHX 060353 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 953 PM CST Sun Jan 5 2025 TNZ056>063-075-077>080-093>095-060500- /O.CAN.KOHX.WI.Y.0001.000000T0000Z-250106T1200Z/ Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Hohenwald, Murfreesboro, Linden, Lawrenceburg, Altamont, Franklin, Spencer, Columbia, La Vergne, Manchester, Shelbyville, Brentwood, Clifton, Woodbury, Tullahoma, Lewisburg, Pulaski, Centerville, Lobelville, McMinnville, Coalmont, Smyrna, and Waynesboro 953 PM CST Sun Jan 5 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ Rose
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:34 PM CST, 3 hours 7 minutes earlier. Its key messages:
- Updated at 1030 PM CST Sat Jan 4 2025
- A Winter Weather Advisory remains in effect for Sunday for counties along and north of Interstate 40 and along the Cumberland Plateau.
- Light ice accumulations are possible along and north of Interstate 40 and along the Cumberland Plateau Sunday morning through early afternoon. Hazardous travel will be possible in these areas.
- Any freezing rain should come to end Sunday afternoon as precipitation turns to all rain. Rain amounts between 1 to 2 inches are likely.
Area forecast discussion, Jan 4, 10:34 PM CST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1034 PM CST Sat Jan 4 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1030 PM CST Sat Jan 4 2025 - A Winter Weather Advisory remains in effect for Sunday for counties along and north of Interstate 40 and along the Cumberland Plateau. - Light ice accumulations are possible along and north of Interstate 40 and along the Cumberland Plateau Sunday morning through early afternoon. Hazardous travel will be possible in these areas. - Any freezing rain should come to end Sunday afternoon as precipitation turns to all rain. Rain amounts between 1 to 2 inches are likely. && .UPDATE... Issued at 829 PM CST Sat Jan 4 2025 The overall forecast messaging for tomorrow's storm system remains on track as precipitation is expected to move in from the west likely starting around 3am and become more widespread through the morning hours. The major update this evening was expanding the Winter Weather Advisory to include Davidson, Houston, Humphreys, Cheatham, and Dickson counties. Latest hi-res guidance shows a medium chance (50-60%) of ice accumulations totaling around 0.10" through Sunday morning in this area. While major impacts are not expected, slippery road conditions are possible in the advisory area until freezing rain changes over to snow by the afternoon. The holdout may be the Plateau counties where cold temperatures linger longer, but rain should be widespread by 2-3pm and any ice that has accumulated is able to melt. && .SHORT TERM... (Rest of today through Monday) Issued at 1152 AM CST Sat Jan 4 2025 Interesting winter time pattern upcoming. Cold air is in place across much of the eastern half of the country. Upper system expected to build across the central Rockies. PVA translation will work efficiently and we will see surface cyclogensis over the Panhandle of TX and the southern Plains. This surface low is expected to track eastward and move across southern KY Sunday night. With all the cold air in place, the track is rather critical, but with the large bulk of the mods keeping the system just to our north, waa is expected to take over and prevent any major long duration winter weather problems. That said, however, shorter duration problems due to freezing rain potential still appears to be in play across the far north and much of the Cumberland Plateau, where cold air trapping can sometimes take longer to increase the surface temps. Should see some precipitation begin in our west just after sunrise on Sunday. Then it will overspread the area through the morning hours. Examination of wet bulb temps at the 850 mb level clearly reduces the snowfall potential. From a pure scientific angle, the precip will start as a mixture of rain and sleet and likely changeover to freezing rain, especially across the advisory area. Amounts are not expected to be a major/warning level problem. But, ice accumulation of up to one tenth or 0.15 inches(Plateau) cannot be ruled out. We should see our winds begin to turn to more southeasterly and southerly during the course of the morning. This will allow the warmer air to move in and end the freezing precip threat across the advisory area west of the Plateau. Across the Plateau, however, as mentioned prior, with these warm air advection scenarios, it will take longer for the above freezing temperatures to prevail. So, ice accum will likely be highest across our Plateau. That is where up to fifteen hundredths(0.15") of an inch of ice could occur. In some cases, you can actually get some noticeable warming across our Plateau in freezing rain events where a warm nose on the sounding is more pronounced. We are not seeing that in this case and so the Plateau will be under the gun. Will elect to keep the winter weather advisory as is. Moving on, as we move into Sunday afternoon(mid-late afternoon Plateau) the temperatures will warm above freezing and all the precip will fall as rain. Luckily, the heavier rainfall is holding off until Sunday night with the stronger forcing accompanies the passage of that surface low just to our north. Now, some more favorable upper air dynamics start to reach the sfc low at this time and we start to see some n-s isobaric extension. There is certainly good organization that coincides with a 70 KT 850 mb flow. The question is, for severe potential, do we have the instability? The answer looks like a "no". There is good phasing with the weakening of the stability but showalter values look like +3C or greater. Nevertheless, we still have that marginal risk for severe in our our far southwest. We will continue to monitor the instability levels. Otherwise, gradient winds will be on the increase. Particularly Sunday afternoon and evening, just before the heavier rain moves in. There appears to be enough subsidence through the 925 MB layer to perhaps increase those gusts. We could actually have a brief window with some gusts in the 30-35 mph range. I may have to bump those gust grids up a touch. As for the liq precip amounts, it looks like 1 to 1 1/2 inches for the Sunday night heavier rainfall period. Moving on once again, we move into Monday. At his point we will have to deal with the upper level system within the much colder post frontal sector. We will catch a brief break in the early morning as the surface based system moves off to the east. However, old man winter will again have something to say as an area of light snowfall moves across the mid state. The track of the upper low will be to our north so the heavier deformational winter headache will stay north. But, there is pretty good pva on the back side with a couple of axis slugs moving through. Amounts look light but the window could somewhat prolonged. At any rate, accumulation will be less than one half inch. You know, if we could have moved both lows about a hundred miles or so to the south, then we would have been looking at a heavier winter weather scenario. The light snow should taper off Monday night. For the near term temps, generally cold, although we'll warm up close to 50 degrees by Sunday afternoon, colder Plateau where they will struggle to reach 40 degrees or so. Turning colder late Sunday night as we get on the backside of the surface system. Temperatures on Monday will start out near freezing early and fall slowly into the upper 20s by late afternoon. Winds look like 10-15 mph so that will add to the chill. && .LONG TERM... (Monday Night through next Saturday) Issued at 1152 AM CST Sat Jan 4 2025 For the extended forecast, it will start out dry and remain cold throughout the period. Now what does that sentence tell you? Thats right, old man winter just might take another swing at us late in the week. Long range models have been teasing us with a Gulf low system potentially developing. And with all the cold air in the eastern US, a favorable track could produce some major problems for somebody. Well the latest GFS and Euro runs are very similar with a Gulf system possibly effecting our area Friday and/or Saturday. The track, right now, is across southern sections of both Ga and AL. The associated upper system appears to be more of an open wave and thus, lighter returns are indicated the further north you go. So it looks like all snow for the mid state but the chances will be kept down for now to just 30/40 percent or so. It's still a good 6/7 days out and in terms of longer range fcst strategy, the gradual interstate on-ramp approach is always best. Otherwise, again, cold through the extended with lows generally in the teens and 20s and highs in the 30s. && .AVIATION... (06Z TAFS) Issued at 1030 PM CST Sat Jan 4 2025 VFR conditions continue, but a complicated weather scenario is set to get underway starting early Sunday morning. As a weather system approaches, cigs will lower from west to east as precipitation moves into the area starting around 10Z-12Z. This precipitation starts as FZRA, but will transition to RA late morning and into the afternoon as temperatures warm. This transition is currently expected around 15Z at BNA/MQY, but won't be until 18Z-20Z at CKV/CSV/SRB. As rain becomes heavier during the afternoon, expected MVFR cigs to lower to IFR with reduced visibility at times. Southeast winds will also be gusty with gusts of 15 to 25 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 31 54 31 36 / 30 100 100 20 Clarksville 30 49 28 32 / 50 100 100 30 Crossville 22 44 28 41 / 10 90 100 20 Columbia 29 57 29 36 / 30 90 100 10 Cookeville 25 48 30 39 / 10 90 100 20 Jamestown 21 45 28 42 / 10 90 100 30 Lawrenceburg 28 55 30 36 / 20 90 100 0 Murfreesboro 26 54 30 38 / 20 90 100 10 Waverly 31 55 27 33 / 60 100 90 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 3 AM to noon CST Sunday for TNZ005>008-023>028. Winter Weather Advisory from 3 AM to 6 PM CST Sunday for TNZ009>011-029>034-064>066-080. && UPDATE.......Clements SHORT TERM...21 LONG TERM....21 AVIATION.....Clements
Nearby
Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.